Members & Guests

Prof. Dr. Elmar Schrohe

Project leader


Leibniz-Universität Hannover

E-mail: schrohe(at)math.uni-hannover.de
Telephone: +49 511 762-3515
Homepage: http://www2.analysis.uni-hannover.de/~sc…

Project

30Nonlinear evolution equations on singular manifolds
80Nonlocal boundary problems: Index theory and semiclassical asymptotics

Publications within SPP2026

A Calder\'on projector for an elliptic operator $P$ on a manifold with boundary $X$ is a projection from general boundary data to the set of boundary data of solutions $u$ of $Pu=0$. Seeley proved in 1966 that for compact $X$ and for $P$ uniformly elliptic up to the boundary there is a Calder\'on projector which is a pseudodifferential operator on $\partial X$. We generalize this result to the setting of fibred cusp operators, a class of elliptic operators on certain non-compact manifolds having a special fibred structure at infinity.

 

This applies, for example, to the Laplacian on certain locally symmetric spaces

 

or on particular singular spaces, such as a domain with cusp singularity or the complement of two touching smooth strictly convex domains in Euclidean space. Our main technical tool is the $\phi$-pseudodifferential calculus introduced by Mazzeo and Melrose.

 

 

 

In our presentation we provide a setting that may  be useful for doing analogous constructions for other types of singularities.

 

Related project(s):
13Analysis on spaces with fibred cusps49Analysis on spaces with fibred cusps II

In this paper, we study curve shortening flow on Riemann surfaces with singular metrics. It turns out that this flow is governed by a degenerate quasilinear parabolic equation. Under natural geometric assumptions, we prove short-time existence, uniqueness, and regularity of the flow. We also show that the evolving curves stay fixed at the singular points of the surface and prove some collapsing and convergence results.

 

Related project(s):
23Spectral geometry, index theory and geometric flows on singular spaces30Nonlinear evolution equations on singular manifolds

We show \(R\)-sectoriality for the fractional powers of possibly non-invertible \(R\)-sectorial operators. Applications concern existence, uniqueness and maximal \(L^{q}\)-regularity results for solutions of the fractional porous medium equation on manifolds with conical singularities. Space asymptotic behavior of the solutions close to the singularities is provided and its relation to the local geometry is established. Our method extends the freezing-of-coefficients method to the case of non-local operators that are expressed as linear combinations of terms in the form of a product of a function and a fractional power of a local operator.

 

Related project(s):
30Nonlinear evolution equations on singular manifolds

Realizations of differential operators subject to differential boundary conditions on manifolds with conical singularities are shown to have a bounded \(H_{\infty}\)-calculus in appropriate \(L_{p}\)-Sobolev spaces provided suitable conditions of parameter-ellipticity are satisfied. Applications concern the Dirichlet and Neumann Laplacian and the porous medium equation.

 

Related project(s):
30Nonlinear evolution equations on singular manifolds

We consider the Cahn-Hilliard equation on manifolds with conical singularities. For appropriate initial data we show that the solution exists in the maximal \(L^q\)-regularity space for all times and becomes instantaneously smooth in space and time, where the maximal \(L^q\)-regularity is obtained in the sense of Mellin-Sobolev spaces. Moreover, we provide precise information concerning the asymptotic behavior of the solution close to the conical tips in terms of the local geometry.

 

Related project(s):
30Nonlinear evolution equations on singular manifolds

It is observed that in Banach spaces, sectorial operators having bounded imaginary powers satisfy a Heinz-Kato inequality.

 

JournalJ. Anal. 28, no. 3, 841-846 (2020)
Link to preprint version

Related project(s):
30Nonlinear evolution equations on singular manifolds

We consider the unnormalized Yamabe flow on manifolds with conical singularities. Under certain geometric assumption on the initial cross-section we show well posedness of the short time solution in the \(L^q\)-setting. Moreover, we give a picture of the deformation of the conical tips under the flow by providing an asymptotic expansion of the evolving metric close to the boundary in terms of the initial local geometry. Due to the blow up of the scalar curvature close to the singularities we use maximal \(L^q\)-regularity theory for conically degenerate operators.

 

JournalJ. Evol. Equ. 20, no. 2, 321-334 (2020)
Link to preprint version

Related project(s):
30Nonlinear evolution equations on singular manifolds

We study the porous medium equation on manifolds with conical singularities. Given strictly positive initial values, we show that the solution exists in the maximal \(L^q\)-regularity space for all times and is instantaneously smooth in space and time, where the maximal \(L^q\)-regularity is obtained in the sense of Mellin-Sobolev spaces. Moreover, we obtain precise information concerning the asymptotic behavior of the solution close to the singularity. Finally, we show the existence of generalized solutions for non-negative initial data.

 

JournalComm. Partial Differential Equations 43, no 10, 1456-1484 (2018)
Link to preprint version
Link to published version

Related project(s):
30Nonlinear evolution equations on singular manifolds

  • 1

This website uses cookies

By using this page, browser cookies are set. Read more ›